[Skip to Navigation]
Article
February 1964

Acanthosis Nigricans-like Lesions From Nicotinic Acid

Author Affiliations

WASHINGTON, DC

Arch Dermatol. 1964;89(2):222-223. doi:10.1001/archderm.1964.01590260060010
Abstract

A case of acanthosis nigricans-like lesions caused by the ingestion of nicotinic acid is presented. The types of acanthosis nigricans, malignant, benign, and pseudo, are reviewed. Adenocarcinoma of the gastrointestinal tract, liver, pancreas, gallbladder, uterus, ovary, lung, and breast has been reported in association with acanthosis nigricans. In addition, ingestion of nicotinic acid and absorption of diethylstilbestrol have also been reported to cause this dermatitis. Acanthosis nigricans should always alert the physician to the possibility of malignancy. Drug-induced acanthosis nigricans-like lesions should always be included in the differential diagnosis of acanthosis nigricans.

×